Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Oct 17, 2012, 4:45 PM EDT for Pulaski County, White County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2012, 4:45 PM EDT (20:45 UTC)
- Expired
- Oct 17, 2012, 5:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Northern Indiana
Counties Pulaski County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 111 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
213
WWUS83 KIWX 172045
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 PM EDT WED OCT 17 2012
INZ013-020-172115-
PULASKI IN-WHITE IN-
445 PM EDT WED OCT 17 2012
...STRONG THUNDERSTORMS MOVING TOWARD WHITE...EXTREME NORTHWESTERN
CASS AND SOUTHERN PULASKI COUNTIES...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF MONON...OR 16 MILES WEST OF
MONTICELLO...MOVING NORTHEAST AT 45 MPH.
PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONON...
REYNOLDS AND SMITHSON...
SITKA AND INDIANA BEACH...
BUFFALO...
LAKESIDE...HEADLEE AND PULASKI...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 191 AND 196.
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4069 8710 4108 8671 4092 8650 4091 8653
4091 8658 4088 8658 4061 8707 4065 8711
TIME...MOT...LOC 2045Z 225DEG 40KT 4069 8702
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Oct 17, 3:17 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Oct 17, 3:17 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 317 PM EDT WED OCT 17 2012 .SHORT TERM... THETA E ADVECTION ON NOSE OF 50 KNOT LOW LEVEL JET AND LEAD SHORT WAVE ALLOWING FOR SCATTERED CONVECTION THIS AFTERNOON ACROSS IL AND WESTERN INDIANA. SHOULD SEE ADDITIONAL DEVELOPMENT THROUGH THE EVENING WITH MOIST PLUME OVER THE AREA. BETTER CHANCES FOR HEAVIER AND MORE WIDESPREAD RAIN STILL LOOKS TO BE MID EVENING AND OVERNIGHT AHEAD OF MAIN FRONT WITH STRONG ISENTROPIC LIFT AND MOISTURE ADVECTION. DRY SLOT WILL PUSH INTO THE AREA THURSDAY MORNING. QUESTION IS HOW MUCH CLEARING WILL OCCUR BEFORE WRAP AROUND MOISTURE MOVES BACK LATER IN THE DAY. THIS WILL ALSO IMPACT TEMPS WITH MORE SUN OBVIOUSLY LEADING TO WARMER HIGHS BEFORE SECONDARY COLD FRONT AND COLDER TEMPS ALOFT ARRIVE. HAVE HEDGED SKY COVER TO A PARTLY CLOUDY BLEND AS WELL AS BLENDED TEMPS. CLOUDS AND RAIN CHANCES WILL INCREASE AGAIN TOMORROW AFTERNOON WEST AND ALL AREAS THU NIGHT AS UPPER LOW SAGS TOWARD AREA AND MOISTURE INCREASES ONCE AGAIN WITH NUMEROUS SHORT WAVES ROTATING AROUND LOW. INCREASED NORTHWEST AREAS TO LIKELY AND HIGH CHANCE POPS CENTRAL AND EAST THU NIGHT. && .LONG TERM... FRIDAY THROUGH WEDNESDAY... STRONG UPPER JET DYNAMICS WORKING INTO THE BASE OF DEEPENING UPPER TROUGH OVER THE NORTHERN PLAINS WILL BE THE MAIN FOCUS TO BEGIN THE EXTENDED PERIOD. GOOD AGREEMENT AMONG THE MODELS IN HIGH CONFIDENCE PATTERN AS CLOSED UPPER LOW EXPECTED TO BE OVER THE GREAT LAKES REGION FRIDAY. PLENTY OF MOISTURE WRAPPING UP INTO THE VERTICALLY STACKED SYSTEM ALONG WITH -25C COLD POOL JUSTIFIES KEEPING LIKELY POPS GOING DURING THE DAYTIME HOURS ON FRIDAY. SYSTEM LIFTS OUT TO THE NE ON SATURDAY LEADING TO DRY WX BY SAT NITE AS SFC AND UPPER RIDGING BUILD INTO THE AREA. WEAK SYSTEM EXPECTED TO RIDE UP ALONG BACKSIDE OF RIDGE AND BRING NEXT CHANCE FOR PRECIP MONDAY NIGHT THROUGH TUESDAY. MEDIUM RANGE ENSEMBLES THEN INDICATING A SIGNIFICANT SYSTEM COMING ONSHORE AND CARVING DEEP UPPER TROUGH OVER THE WESTERN US. ANTICIPATE THIS TO INDUCE SOME GOOD DOWNSTREAM RIDGING AND KEEP FRONTAL BOUNDARY AND PRECIP NORTH OF THE AREA BY WED IF NOT SOONER. UNSEASONABLY COOL TEMPS EXPECTED UNDER CLOSED LOW FRIDAY...10-15F BELOW NORMAL...THEN PATTERN TO FAVOR A QUICK RECOVERY TO TEMPS AOA NORMAL FROM SUNDAY THROUGH THE END OF THE EXTENDED PERIOD. && .AVIATION... COMPLEX AVIATION FORECAST FOR THIS PERIOD. VFR CONDITIONS TO BEGIN THE AFTERNOON BUT CONDITIONS EXPECTED TO BECOME MVFR THIS EVENING AND IFR OVERNIGHT. STRONG THETA E ADVECTION ONGOING WITH 50 KNOT LOW LEVEL JET ALLOWING FOR STRONG MOISTURE SURGE INTO THE REGION. SATELLITE SHOWS CU FIELD EXPANDING AND REGIONAL RADAR MOSAIC SHOWS LIGHTER RETURNS DEVELOPING ACROSS CENTRAL IL WITH ISOLD TSRA AS FAR NORTH AS CHICAGO. EXPECT MOISTURE ADVECTION AND INITIAL SHORT WAVE TO CONTINUE AIDING PCPN DEVELOPMENT ACROSS IL WITH EXPANSION EXPECTED LATE AFTERNOON TOWARD KSBN. KFWA REMAINS QUESTIONABLE ON FAR EASTERN EXTENT OF BEST INITIAL FORCING. MAIN SHORT WAVE AND COLD FRONT MOVE THROUGH TAF SITES OVERNIGHT WITH CONDITIONS DOWN TO IFR WITH HEAVIEST RAIN AT BOTH SITES. DRY SLOT WORKS IN EARLY THURSDAY MORNING WITH CLEARING POSSIBLE SO TRENDED TAFS TO VFR FOR END OF PERIOD. STILL SOME CONCERN STRATUS COULD BE TRAPPED UNDER INVERSION BUT MODEL CONSENSUS SHOWING SIGNIFICANT DRYING SO LEANED OPTIMISTIC. OUTLOOK FOR NEXT PERIOD...WRAP AROUND MOISTURE WITH MAIN UPPER LOW TO MOVE BACK INTO TAF SITES THU AFTERNOON AND NIGHT WITH CONDITIONS ONCE AGAIN DROPPING BACK TO MVFR AND POSSIBLE IFR THU NIGHT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR LMZ043-046. && SHORT TERM...LASHLEY LONG TERM...JAL AVIATION...LASHLEY
Hazardous weather outlook, Oct 17, 6:12 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 612 AM EDT WED OCT 17 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-181000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 612 AM EDT WED OCT 17 2012 /512 AM CDT WED OCT 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-181000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 612 AM EDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TODAY AND TONIGHT. AN ISOLATED THUNDERSTORM IS POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST THROUGH THURSDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Oct 17, 4:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 PM EDT WED OCT 17 2012
INZ013-020-172115-
PULASKI IN-WHITE IN-
445 PM EDT WED OCT 17 2012
...STRONG THUNDERSTORMS MOVING TOWARD WHITE...EXTREME NORTHWESTERN
CASS AND SOUTHERN PULASKI COUNTIES...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF MONON...OR 16 MILES WEST OF
MONTICELLO...MOVING NORTHEAST AT 45 MPH.
PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONON...
REYNOLDS AND SMITHSON...
SITKA AND INDIANA BEACH...
BUFFALO...
LAKESIDE...HEADLEE AND PULASKI...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 191 AND 196.
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4069 8710 4108 8671 4092 8650 4091 8653
4091 8658 4088 8658 4061 8707 4065 8711
TIME...MOT...LOC 2045Z 225DEG 40KT 4069 8702The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 5:09 PM EDT | Special Weather Statement | IWX | Wabash | 36 min |
| Oct 17, 5:55 PM EDT | Special Weather Statement | IWX | Fulton | 35 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.